Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the nonexistence of hypercommuting polynomials

Author: Amos Kovacs
Journal: Proc. Amer. Math. Soc. 66 (1977), 241-246
MSC: Primary 16A38; Secondary 13F20
MathSciNet review: 0453803
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ f({x_1}, \ldots ,{x_n})$ is not central for R, then the additive group generated by all specializations of f in R contains a noncentral Lie ideal of R. This is used, among other things, to prove:

Theorem. Let R be a semiprime algebra over an infinite field, $ {f_1}, \ldots ,{f_t}$ polynomials in disjoint sets of variables all noncentral for R. Then, if R satisfies $ {S_t}[{f_1}, \ldots ,{f_t}]$, R must satisfy $ {S_t}[{x_1}, \ldots ,{x_t}]$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A38, 13F20

Retrieve articles in all journals with MSC: 16A38, 13F20

Additional Information

Keywords: Extended range, invariant subspace, Lie ideal, polynomial identity, hypercommuting polynomials
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society